fbpixel
Certified Medical Magazine by WMA, ACSA, HON
Can you get pregnant on the contraceptive injection?
31
Menu

Can you get pregnant on the contraceptive injection?

    • <span  class="bbp-author-name">yulia2345</span>
      yulia2345

      Hello, i want to know if i could get pregnant using the 3 monthly contraceptive injection… I’m on month 2 and have renewed them on time every 12 weeks.
      I already had a baby two years ago and after that used the coil but had to remove it due to pain and yellowish vaginal discharge… I actually experience pain whenever i have intercourse with husband.
      Now I’m using the injection and everything seemed to be normal till i realised that i wained so much weight in 2 months!! More than during my first pregnancy… and i’ve been feeling more sexually active with an increased sex drive for the last 2 weeks which is strange because the injection has been causing my libido to disappear from the beginning… Do you think it’s because i’m pregnant again? Or is it normal? Please help me

      04/08/2018 at 11:47 am
      Reply
    • Dear yulia2345,

      If, as you said, you are renewing them on time, you are protected against pregnancy. Rest assured, as weight gain is a common side effect of the birth control shot. As for the discomfort you’re feeling ever since you got the coil removed, my advice is that you talk with your doctor about it.

      I hope this helps,

      Best

      04/10/2018 at 1:57 pm
      Reply
    • I got myself a contraceptive injection and my doctor assured me it was reliable. Paranoid as I am, I still start to freak out because I heard from the bestie of my bestie that she got pregnant despite being on the pill. So I start wondering if this could also be the case of injections?

      07/05/2020 at 1:32 pm
      Reply
      • Hi Liliana,

        you don’t have to worry about the reliability since the contraceptive injection is 99% effective in preventing pregnancy.

        In the case of your friends’ friend, there could have been various reasons as to why her contraceptive pill didn’t work. Either she took some medication that counteracted with the pill, she skipped one dose, or she was having a illness accompanied by diarrhea or vomits for more than two days.

        Hope this eases your mind,

        Best regards

        07/17/2020 at 1:38 pm
        Reply
We use own cookies and third party cookies to offer you personalized ads and gather statistical data. If you continue the navigation we understand that you accept our cookies policy.